Ask a doctor

I Am Experiencing What Feels Like Heavy Eyelids 7 Days After Dysport Injections?

I had dysport injected into my frown lines, and crows feet. On day 2 I had terrible dry eyes, but are getting better with the help of some basic dry-eye eyedrops.. I'm now into day 8 after the injections. The last couple of days I have been experiencing what I can only describe as heavy eyelids. To look at them, they look about the same, but feel as though I've not slept for days. It feels very uncomfortable. Will this pass? Do I have to wait for the full 3-4 months for the Dysport to go?

Doctor Answers (9)

Heavy lids after dysport

+2

It is very possible that the Dysport may be causing some ptosis to you eyelids or heaviness as you described.  Correct placement and amount of Dysport used are very important to help avoid this.  I recommend returning to your provider to be evaluated.  Sometimes they can prescribe an eye drop, Iopidine, that will help elevate the eyelid.  Most of the time, you will have to continue these drops until the Dysport effects wear off, which is usually 3-4 months. Hope this helps.


Rogers Dermatologist
5.0 out of 5 stars 4 reviews

Heavy eyelids following Dysport treatment

+1

Glad to hear your dry eyes are feeling better.  Heavy eyelids after the type of injection may be due to over weakening of the forehead muscles secondary to the Dysport.  It may cause your eyebrow to droop and this commonly results in a heavy eye feeling.  Typically, side effects experienced may include the following:

1) Slight bruising
2) Swelling
3) Temporary ptosis (drooping of the eyelid)
4) Allergic reaction at the injection site
5) Muscle stiffness near the injection site
6) Headache

The effects of Dysport will last an average of three to four months   The good news is the effect is tempory and should slowly improve over the next few weeks. 
I would recommend visiting your physician who performed the injections, as he/she may be able to provide you with advice on how you may help your condition.  Thanks and best of luck.

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 21 reviews

Dysport

+1

It is possible that the heaviness is being caused by the Dysport.  It may be that it was placed too low or that there was too much injected.  This will not be permanent, but it may take several weeks to wear off.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 130 reviews

You might also like...

Post Dysport Treatment - Heavy Eyelids

+1

Thank you for your question. This heaviness feeling can last 2 weeks or longer. If Dysport has diffused into other muscle groups, it can cause droopy lids, a feeling of heaviness, which will resolve as the effect of Dysport dissipates. Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for the safest and most effective treatments. I hope this helps.

Sonia Badreshia-Bansal, MD
Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Heavy feeling eyelids without heavy appearing eyelids after Dysport

+1

The most common unwanted side effect of treatment with Dysport is heaviness of the brow and eyelids (called ptosis).  It usually occurs if the lower forehead muscles are treated with Dysport preventing them from the holding the eyebrows in their normal position.  The lower forehead muscles can sometimes be inhibited when the frown is treated because of localized spread around the injection site.  The feeling you have may be the result of early, mild ptosis, or it may not be ptosis and it may just feel that way because certain muscles have been paralyzed and your brain is not used to feeling that way.  Your brain will get used to the feeling if that's all it is.  If it is early ptosis, it will probably wear off sooner than 3-4 months.

Lawrence A. Osman, MD
Woodland Hills Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Heavy Eyelids Post Dysport Treatment

+1

The most common side effects of Dysport are: nose and throat irritation, headache, injection site pain, injection site skin reaction, upper respiratory tract infection, eyelid swelling, eyelid drooping, sinus inflammation, and nausea. Therefore, this is a normal side effect of the treatment, and will be temporary.

Daniel Shapiro, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 91 reviews

Ptosis after Dysport injections

+1

Agree with the below.  1.  it will go away faster than the 3-4 months the Dysport will last on the treated areas  2.  go back to your injector to be evaluated  3.  if it really bothers you, apraclonidine or phenylephrine drops can be used to help the eyelid heaviness.  Best of luck.  

Donald B. Yoo, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 17 reviews

Heavy eyelids after Dysport is temporary

+1

For better or worse, all effects of Dysport are temporary.  Anytime you treat muscles in the face, you will notice feeling "different" - which you should adjust to as you get "used to it".  It is probably worth seeing your doctor and making sure you do not have a true eyelid ptosis that can be improved with drops.  If you do not have any eyelid weakness, your sense of feeling tired can be related to the sense that your muscles are not moving when you "try to move them".  Almost all patients adjust to the feeling within a few weeks.  Rarely patients continue to have the "tired" sensation until the Dysport completely wears off.  However, if that is the case, we reduce the dosage for the next treatment and maybe decrease the area of treatment.  When in doubt, make a follow up appointment with your doctor who knows where and how you were treated.

David Magilke, MD
Portland Facial Plastic Surgeon
4.5 out of 5 stars 21 reviews

Heavy eyelids after Dysport

+1

While uncommon, ptosis, or heavy eyelids, can occur after Botox, Dysport, or Xeomin. There are prescription eyedrops that can help this, but only if it really is the eyelids that are affected, not the eyebrows. Since you describe that there is no visual affect, but just a feeling, I think the eyedrops would be helpful. Even without the eyedrops, it will resolve faster than the 3-4 months the Dysport will last. But I would return to your injector for an evaluation.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.